Alert archive / Missouri / Excessive Heat Warnings in 2015

Excessive Heat Warning 4, NWS Springfield, MO

July 26, 201534 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this excessive heat warning at Jul 26, 2015, 2:51 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jul 27, 2015, 1:00 PM CDT. It was in force for 51 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2015, 2:51 PM CDT (19:51 UTC)
In effect from
Jul 27, 2015, 1:00 PM CDT
Expired
Jul 29, 2015, 3:37 PM CDT
In force
51 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this excessive heat warning went out at Jul 26, 12:56 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 26, 12:56 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 PM CDT Sun Jul 26 2015

...18Z Aviation Update...

.SHORT TERM...(Today and Tonight)

Cloud cover and precipitation was breaking out over eastern Kansas
and northern Missouri early this morning. This area was on the
northeast periphery of a summertime high that failed to expand
into the Ozarks like the models were suggesting.

Therefore, our heat headlines could be in jeopardy of not
verifying if convective trends continue to increase through the morning
hours.

There is also some indications that convection could begin to
wane, while cloud cover dissipates as mid level height rises
commence.

Therefore we have decided to leave headlines alone for now.

Regarding precipitation chances, we have confined the better
chances over the eastern Ozarks, as the HRRR suggests focused
storm development along the Highway 63 corridor through the
morning hours.

For tonight, thunderstorms can not be ruled out as there are some
convective signals present, particularly in central Missouri. Look
for overnight lows struggling to cool out of the mid to upper 70s.

.LONG TERM...(Monday through Saturday)

We still think the summer high will finally expand over southern
Missouri, mitigating thunderstorm development Monday through
Tuesday night. Temperatures look hot and heat indices will again
threaten to rise above advisory criteria.

By Wednesday, models have been consistently showing the approach
of our next cold front. This feature will trigger our next decent
chances for showers and thunderstorms Wednesday into Thursday.
Temperatures will cool back into the 80s for Thursday and Friday.

Both the GFS and the ECMWF have the summer high refocusing over
the western United States for next weekend. Therefore the Ozarks
will experience near normal or slightly below normal temperatures,
with low chances for showers and thunderstorms next Saturday and
Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1255 PM CDT SUN JUL 26 2015

VFR conditions should continue through the next 24 hours, as any
thunderstorm chances remain north and east of the terminals. Winds
will remain light out of the south.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 9 PM CDT this evening FOR MOZ055>058-067>071-
     078>083-089>092-094>098-101>106.

     EXCESSIVE HEAT WARNING until 9 PM CDT this evening FOR MOZ066-
     077-088-093.

KS...EXCESSIVE HEAT WARNING until 9 PM CDT this evening FOR KSZ073-
     097-101.

&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Boxell
Hazardous weather outlook, Jul 26, 2:51 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT SUN JUL 26 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
251 PM CDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.
  SIGNIFICANT EXCESSIVE HEAT RISK.

DISCUSSION...

  HEAT INDICES WILL RANGE FROM THE UPPER 90S TO AROUND 110 DEGREES
  TODAY. THE HOTTEST TEMPERATURES WILL OCCUR OVER EXTREME
  SOUTHEAST KANSAS AND FAR WESTERN MISSOURI.

  SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS
  AFTERNOON...MAINLY ACROSS THE EASTERN OZARKS. FREQUENT LIGHTNING
  AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. IN
  ADDITION...LOCALLY HEAVY RAIN MAY RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  HEAT INDICES WILL RANGE FROM 100 TO 109 DEGREES THROUGH AT LEAST
  TUESDAY.

  THUNDERSTORMS ARE POSSIBLE BY WEDNESDAY AND THURSDAY AS A
  FRONTAL SYSTEM APPROACHES FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Special weather statement, Jul 26, 2:49 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT SUN JUL 26 2015

MOZ071-082-083-098-262015-
DENT MO-PHELPS MO-SHANNON MO-TEXAS MO-
249 PM CDT SUN JUL 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR DENT...EASTERN TEXAS...SHANNON
AND SOUTHEASTERN PHELPS COUNTIES UNTIL 315 PM CDT...

AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM SLIGO TO 3 MILES
SOUTH OF HOUSTON TO 6 MILES SOUTHEAST OF EMINENCE...MOVING EAST AT
10 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE AKERS...ALLEY SPRING...ANUTT...ARROLL...
BANGERT...BOSS...BUNKER...DARIEN...ELK CREEK...EMINENCE...EUNICE...
GLADDEN...HARTSHORN...HOUSTON...HOWES MILL...HOWES...JADWIN...LAKE
SPRING...LECOMA...LENOX...LICKING...MIDRIDGE...MONTAUK...PINE
CREST...PRESCOTT...RAYMONDVILLE...ROUND SPRING...SALEM...SLIGO...
SOLO...STONE HILL...SUMMERSVILLE...TURTLE...WEST EMINENCE AND YUKON.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE CURRENT
RIVER STATE PARK...MONTAUK STATE PARK...AND THE OZARK NATIONAL
SCENIC RIVERWAYS.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INDOORS IMMEDIATELY.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3709 9103 3708 9121 3706 9122 3708 9163
      3718 9201 3751 9201 3780 9177 3785 9152
      3780 9152 3779 9131 3771 9130 3770 9114
      3759 9115 3759 9130 3751 9131 3750 9120
      3726 9115 3725 9111 3720 9111 3716 9102
TIME...MOT...LOC 1947Z 270DEG 8KT 3779 9141 3728 9197
          3709 9127

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:49 PM CDTSpecial Weather StatementSGFDent, Shannon, Texas26 min
Jul 26, 2:51 PM CDTHeat AdvisorySGFBarry, Benton, Camden, Cedar, Christian, Dade and 23 more25 hr
Jul 26, 2:57 PM CDTSevere Thunderstorm WarningSGFShannon33 min
Jul 26, 3:29 PM CDTSevere Thunderstorm WarningSGFDent, Shannon, Texas46 min
Jul 26, 3:33 PM CDTFlash Flood WarningSGFDent, Shannon, Texas4 hr
Jul 26, 4:09 PM CDTFlash Flood WarningSGFTexas4 hr
Jul 26, 4:31 PM CDTSevere Thunderstorm WarningSGFTexas44 min

Nearby

Excessive Heat Warnings in Missouri, 2015Excessive Heat Warnings in Kansas, 2015Every excessive heat warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.